Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi Ellis, Yes, My doc talked to me about the Tapazole and synthyroid. Japanese style.
      Good for you, you have a doc who is keeping abreast internationally.
      I was told that GD has had a negative effect on my liver and then meds
      have to be detoxified via liver and kidneys, which is what has to deal
      with alcohol…SO
      no alcohol or tylenol for me. It would be a good question to ask.
      Do you write down your questions before you go in to the doc?
      I hope you get very positive experiential confirmation of your treatment
      choice soon. Jeannette

      Anonymous
        Post count: 93172

        Ellis: My Endo mentioned the Japanese thing, too. He had also
        mentioned trying it with me, but appears to have forgotten because they
        lowered my dosage of PTU to only 2 a day!

        Anonymous
          Post count: 93172

          Well, Since my post yesterday I’ve been to the doc and made a decision. After hearing the choices again I chose Tapezole. I’m still not sure that this is the right decision but it seems like the best right now. As Jeannette states, you can always kill the gland later. I was told that my blood levels would be checked every 6 weeks and that the Japanese are trying a different method using the antithyroid drugs. They are claiming a better remission rate with their method. My doc said that instead of juggling the doseage as your levels come down they keep the doseage the same and give synthroid at the same time. Anyone ever heard of this?? Anyway, I’ll start taking the stuff today and keep my fingers crossed. I had a question about alcohol. I wondered if it was alright to drink while taking the beta blockers and/or the Tapezole? I forgot to ask yesterday. At least I was told I could exercise at the level I feel comfortable with. Also, regarding the sweet tooth; I have given up cookies for Lent but there are many other sweet things to eat and I find them. I’m concerned because sugar breaks down the immune system and it’s just not a good thing but not eating sweets is SOOOO difficult. More later.

          Anonymous
            Post count: 93172

            OK – I finally was able to get my Endo to call in a perscription for GD and I’m not sure what to expect. Before now I had only taken Beta Blockers (was only diagnosed a month or so ago). What can I expect to feel like on Tapezol (sp?)? Will I feel better or worse? Will I tend to gain a little weight on it? What is it designed to do?

            I was only able to talk to the nurse over the phone so many of my quetions have been unanswered.

            I know there are many warriors out there who have been on it and are currently taking it.

            Some info on what to expect would be VERY helpful. I am taking 10 mg once a day. Is that enought??

            Anonymous
              Post count: 93172

              Hi Serio–

              The dosage of your Tapazole depends on your thyroid levels, and your doctor will know if it’s enough when he checks your levels again to see how you responded to it. It does no good to compare your dosage to what someone else is taking, since your body might respond differently, and your levels probably aren’t the same to begin with.

              What can you expect? The drug acts to prevent your thyroid from manufacturing hormone, and as the production slows down, you will gradually begin to feel better, which could take a couple of weeks to become noticeable. When you are on the right dose, you may begin to feel quite well in 6-8 weeks. Again, everyone is different, and some people have allergic responses or serious lowering of resistance to infections, and need to stop taking the drug. Your doctor should have told you what to watch for. If not, the pharmacy either has given you or can provide prescribing information.

              Will you gain weight? Hard to say. Many people do, unless they are extremely careful what they eat. While we’re hyper, we become accustomed to eating more than normal, and if that doesn’t change when thyroid levels are normalized, weight gain will result. Other factors may contribute to that tendency.

              After you’ve taken Tapazole for a period of time, 6-18 months usually, your doctor will decide whether to withdraw the drug to see if you are in remission, which occurs for approx. 30% of people. I hope you are one of them!

              Hope this helps.
              Dianne W
              NGDF Asst. Online Facilitator

              Anonymous
                Post count: 93172

                Thanks Dianne,

                The info helps. I have actually gained weight lately (5 or so lbs.) which depresses me. If I gain being hyper…I will I react being hypo??

                Hopefully I will be one of the few that goes into remission but I won’t hold my breath. I am just starting the medication until I can make up my mind on RAI or surgery.

                Serio

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.